Alert archive / Utah / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 28, NWS Salt Lake City, UT

September 1, 20124 counties in Utah; Uinta County, Wyoming

NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 1, 2012, 6:27 PM MDT for 4 counties in Utah; Uinta County, Wyoming. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2012, 6:27 PM MDT (00:27 UTC)
Expired
Sep 1, 2012, 7:30 PM MDT
In force
63 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Morgan County, UT, Rich County, UT, Summit County, UT, Weber County, UT, Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 117 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 12:59 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 0.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
2652 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WUUS55 KSLC 020027
SVRSLC
UTC029-033-043-057-WYC041-020130-
/O.NEW.KSLC.SV.W.0028.120902T0027Z-120902T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
627 PM MDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MORGAN COUNTY IN UTAH
  SOUTHERN RICH COUNTY IN UTAH
  NORTH CENTRAL SUMMIT COUNTY IN UTAH
  EAST CENTRAL WEBER COUNTY IN UTAH
  WESTERN UINTA COUNTY IN SOUTHWEST WYOMING

* UNTIL 730 PM MDT

* AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9
  MILES NORTHWEST OF EMORY...OR 17 MILES NORTHEAST OF MORGAN...MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  EMORY... CASTLE ROCK... WAHSATCH... ALMY... EVANSTON AND RAGEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4100 11062 4109 11151 4128 11161 4153 11120
      4158 11072
TIME...MOT...LOC 0027Z 246DEG 37KT 4119 11140

$$

MPS
3 follow-up statements
206 
WWUS55 KSLC 020048
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
648 PM MDT SAT SEP 1 2012

UTC057-020057-
/O.CAN.KSLC.SV.W.0028.000000T0000Z-120902T0130Z/
WEBER UT-
648 PM MDT SAT SEP 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WEBER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF WEBER 
COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4100 11062 4115 11130 4134 11132 4153 11120
      4158 11072
TIME...MOT...LOC 0047Z 246DEG 37KT 4127 11115

$$

UTC029-033-043-WYC041-020130-
/O.CON.KSLC.SV.W.0028.000000T0000Z-120902T0130Z/
RICH UT-UINTA WY-SUMMIT UT-MORGAN UT-
648 PM MDT SAT SEP 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN MORGAN...NORTH CENTRAL SUMMIT...WESTERN UINTA AND
SOUTHEASTERN RICH COUNTIES...

AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF WAHSATCH...OR ABOUT 12 MILES WEST OF
EVANSTON...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  ALMY... EVANSTON AND RAGEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL
MAY ACCUMULATE ALONG I-80 RESULTING IN DANGEROUS TRAVEL CONDITIONS. 
MOTORISTS IN THE PATH OF THIS STORM ARE ENCOURAGED TO PULL OVER 
UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4100 11062 4115 11130 4134 11132 4153 11120
      4158 11072
TIME...MOT...LOC 0047Z 246DEG 37KT 4127 11115

$$

MPS
612 
WWUS55 KSLC 020104
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
704 PM MDT SAT SEP 1 2012

UTC029-043-020113-
/O.CAN.KSLC.SV.W.0028.000000T0000Z-120902T0130Z/
SUMMIT UT-MORGAN UT-
704 PM MDT SAT SEP 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORGAN AND NORTH
CENTRAL SUMMIT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST INTO WYOMING. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4109 11104 4152 11105 4158 11072 4100 11062
TIME...MOT...LOC 0103Z 246DEG 37KT 4134 11095

$$

UTC033-WYC041-020130-
/O.CON.KSLC.SV.W.0028.000000T0000Z-120902T0130Z/
RICH UT-UINTA WY-
704 PM MDT SAT SEP 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR WESTERN UINTA AND SOUTHEASTERN RICH COUNTIES...

AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR ALMY...OR ABOUT NEAR EVANSTON...MOVING NORTHEAST AT 45
MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  EVANSTON... ALTAMONT AND RAGEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4109 11104 4152 11105 4158 11072 4100 11062
TIME...MOT...LOC 0103Z 246DEG 37KT 4134 11095

$$

MPS
112 
WWUS55 KSLC 020123
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
723 PM MDT SAT SEP 1 2012

UTC033-WYC041-020133-
/O.EXP.KSLC.SV.W.0028.000000T0000Z-120902T0130Z/
RICH UT-UINTA WY-
723 PM MDT SAT SEP 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN UINTA AND SOUTHEASTERN
RICH COUNTIES WILL EXPIRE AT 730 PM MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

LAT...LON 4109 11104 4152 11105 4158 11072 4100 11062
TIME...MOT...LOC 0123Z 246DEG 37KT 4142 11070

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:54 PM MDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 1, 2:54 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 PM MDT SAT SEP 1 2012

.SYNOPSIS...A MOIST SOUTHWEST FLOW WILL REMAIN OVER THE AREA
TODAY. DRIER AIR WILL MOVE INTO ALL BUT SOUTHEAST UTAH TOMORROW.
MOISTURE WILL SLOWLY RETURN TO SOUTHERN UTAH DURING THE MIDWEEK
PERIOD.

&&

.DISCUSSION...SOUTHWEST FLOW OVER THE AREA THIS AFTERNOON IS
DRAWING MONSOONAL MOISTURE INTO MUCH OF THE STATE. PWS ARE HIGHEST
OVER SOUTHEAST UTAH...WHERE SATELLITE INDICATES VALUES IN EXCESS
OF ONE INCH. 0.8-1.0 INCH VALUES ARE COMMON OVER MUCH OF THE REST
OF THE FORECAST AREA...THOUGH DRIER AIR MOVING INTO SOUTHWEST UTAH
HAS DROPPED PWS INTO THE 0.5-0.6 RANGE. GIVEN THIS DRYING...HAVE
DECIDED TO REMOVE SOUTHWEST UTAH FROM THE FLASH FLOOD WATCH.
FLOODING THREAT CONTINUES ACROSS THE REST OF SOUTHERN UTAH SO HAVE
KEPT THE WATCH GOING FOR THOSE AREAS.

SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT FOR MUCH OF
NORTHERN AND CENTRAL UTAH AS WELL AS SOUTHWEST WYOMING. AMPLE
MOISTURE COMBINED WITH SHORTWAVE ENERGY EJECTING FROM THE TROUGH
OFF THE CALIFORNIA COAST AND GOOD JET SUPPORT IS CREATING AN
UNUSUALLY FAVORABLE ENVIRONMENT FOR LARGE HAIL/GUSTY WINDS. THREAT
LOOKS TO CONTINUE INTO THE EARLY EVENING BEFORE THE VORT MAX MOVES
OUT OF THE AREA AND DRIER AIR STARTS TO SPREAD NORTHWARD.

DRIER AIR WILL CONTINUE TO SPREAD INTO THE AREA TONIGHT AND
TOMORROW. PWS IN THE 0.3-0.5 RANGE SHOULD BE COMMON BY TOMORROW
AFTERNOON OVER ALL BUT SOUTHEAST UTAH...LIMITING CONVECTION.
MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE
SOUTHEAST...HOWEVER...AND PWS IN EXCESS OF ONE INCH SHOULD SUPPORT
SOME CONVECTION EVEN IN THE ABSENCE OF A WELL DEFINED FORCING
MECHANISM. GFS CONTINUES TO INDICATE THAT MOISTURE WILL REMAIN
SIMILAR ON MONDAY AND SLOWLY DRIFT NORTHWARD TUESDAY THROUGH THE
LATTER PART OF THE WORK WEEK...KEEPING SOME CONVECTION AROUND. 12Z
ECMWF IS DRIER...HOWEVER...AS IT KEEPS A MORE W/NW FLOW ALOFT. EC
INDICATES SOME MOISTURE CREEPING BACK NORTHWARD WEDNESDAY/THURSDAY
AS THE FLOW BECOMES MORE SOUTHERLY IN RESPONSE TO A PACIFIC
NORTHWEST TROUGH MOVING ACROSS CANADA. BEHIND THIS TROUGH...BOTH
MODELS SHOW THE RIDGE AXIS AMPLIFYING OVER THE STATE...BRINGING
DRIER AIR BACK TO THE ENTIRE FORECAST AREA.

TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY BELOW CLIMO OVER THE
NEXT COUPLE OF DAYS...WITH TEMPS SLOWLY WARMING TO A BIT ABOVE
SEASONAL NORMS BY WIDWEEK AS HIGH PRESSURE STARTS TO BUILD.

&&

.AVIATION...SOUTH WINDS WILL PREVAIL THROUGH THE EVENING HOURS AT
KSLC TERMINAL. ALTHOUGH THUNDERSTORMS AT THE TERMINAL LOOKS TO BE
MINIMAL THROUGH 22Z THE POTENTIAL WILL INCREASE SUBSTANTIALLY
BETWEEN 22 AND 24Z WITH GUSTY ERRATIC WINDS AND A 30 PERCENT CHANCE
FOR MVFR VIS. THUNDERSTORMS COULD LINGER THROUGH ABOUT 03Z.

&&

.FIRE WEATHER...WIDESPREAD STORMS HAVE DEVELOPED THIS
AFTERNOON...WITH THE GREATEST AND COVERAGE AND INTENSITY ACROSS
NORTHERN UTAH WHERE THERE IS JET SUPPORT ALOFT. STORMS ARE MORE
ISOLATED ACROSS SOUTHERN UTAH...BUT WILL BECOME MORE WIDESPREAD THIS
AFTERNOON. WITH THESE STORMS...EXPECT LIGHTNING...HAIL...GUSTY
WINDS...AND HEAVY RAIN. DRIER AIR WILL MOVE INTO SOUTHERN UTAH THIS
EVENING...DIMINISHING STORM ACTIVITY. HOWEVER...ACROSS NORTHERN
UTAH...STORMS WILL CONTINUE PAST SUNSET.

A DRYING TREND WILL CONTINUE TOMORROW...AND BY TOMORROW AFTERNOON
MOISTURE WILL BE CONFINED TO SOUTHEASTERN UTAH...WHERE ISOLATED
SHOWERS WILL DEVELOP IN THE AFTERNOON. WINDS WILL REMAIN ELEVATED
TOMORROW...WITH THE POTENTIAL FOR ISOLATED PORTIONS OF
NORTHWESTERN TO SEE CRITICAL WINDS. HOWEVER...WITH BORDERLINE RH
VALUES...DO NOT FEEL THAT A RED FLAG WARNING IS NECESSARY.
MOISTURE WILL RETURN TO THE STATE FROM THE SOUTH MIDWEEK NEXT
WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
     UTZ008-010-012-013-020-021-517-518.

     SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
     UTZ001>016-517-518.

WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
     WYZ021.

&&

PUBLIC...TRAPHAGAN
FIRE WEATHER...HOSENFELD
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 1, 2:24 PM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
224 PM MDT SAT SEP 1 2012

UTZ001>016-019>021-517-518-WYZ021-021400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
224 PM MDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE
OUTLOOK AREA THROUGH THIS EVENING. THERE IS A GOOD CHANCE OF
LOCALLY HEAVY RAINFALL FROM THESE STORMS...ESPECIALLY OVER CENTRAL
AND SOUTHERN UTAH...AND FLASH FLOODING IS POSSIBLE...MAINLY IN
THE MORE FLOOD PRONE AREAS ACROSS SOUTHERN AND CENTRAL UTAH SUCH
AS SLOT CANYONS... NORMALLY DRY WASHES AND RECENT BURN SCARS. SOME
STORMS MAY BE SEVERE...PARTICULARLY OVER NORTHERN AND CENTRAL
UTAH...WITH LARGE HAIL AND GUSTY WINDS THE MOST LIKELY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRYING WILL SPREAD INTO THE NORTHERN AND CENTRAL OUTLOOK AREA
SUNDAY AND CONTINUE THROUGH THE FIRST PART OF THE WEEK...ALTHOUGH
ISOLATED AFTERNOON MOUNTAIN THUNDERSTORMS ARE STILL
POSSIBLE.

SOME MOISTURE WILL REMAIN ACROSS ABOUT THE SOUTHERN THIRD OF THE
AREA WHERE THE THREAT OF AFTERNOON THUNDERSTORMS WILL CONTINUE
...THEN WORK BACK NORTH AROUND MIDWEEK BRINGING A GREATER THREAT
OF
THUNDERSTORMS BACK INTO THAT AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Local storm report, Sep 1, 4:25 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
425 PM MDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      7 W WATTIS              39.54N 111.16W
09/01/2012                   EMERY              UT   EMERGENCY MNGR

            DEBRIS FLOW FROM THE SEELEY BURN SCAR ORIGINATING FROM
            POLE AND ENGINEER CANYONS. CAR SIZED BOULDERS OVER SR31
            AT THE BASE OF POLE CANYON.

&&

HOSENFELD
Special weather statement, Sep 1, 4:42 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
442 PM MDT SAT SEP 1 2012

UTZ002-006-007-012330-
NORTHERN WASATCH FRONT UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH
MOUNTAINS I-80 NORTH UT-
442 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...SOUTHERN
CACHE...NORTHERN DAVIS...WEBER AND EASTERN BOX ELDER COUNTIES UNTIL
530 PM MDT...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOOPER...OR 15 MILES WEST OF
OGDEN...MOVING NORTHEAST AT 30 MPH.

DIME TO PENNY SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   WEST WARREN... CLINTON AND  SUNSET...
   WARREN... WEST WEBER... ROY AND  RIVERDALE...
   PLAIN CITY... SLATERVILLE... WILSON AND  SOUTH OGDEN...
   FARR WEST... HARRISVILLE AND  OGDEN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4153 11190 4114 11155 4110 11228 4125 11241
TIME...MOT...LOC 2242Z 235DEG 28KT 4123 11224

MPS
Local storm report, Sep 1, 5:06 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
506 PM MDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HAIL             GARRISON                38.93N 114.03W
09/01/2012  M1.00 INCH       MILLARD            UT   BROADCAST MEDIA

&&

GM
Special weather statement, Sep 1, 5:10 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
510 PM MDT SAT SEP 1 2012

CORRECTED WATCH TYPE

UTZ002-006-007-012330-
NORTHERN WASATCH FRONT UT-WASATCH MOUNTAIN VALLEYS UT-WASATCH
MOUNTAINS I-80 NORTH UT-
510 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...SOUTHERN
CACHE...NORTHERN DAVIS...WEBER AND EASTERN BOX ELDER COUNTIES UNTIL
530 PM MDT...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOOPER...OR 15 MILES WEST OF
OGDEN...MOVING NORTHEAST AT 30 MPH.

DIME TO PENNY SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   WEST WARREN... CLINTON AND  SUNSET...
   WARREN... WEST WEBER... ROY AND  RIVERDALE...
   PLAIN CITY... SLATERVILLE... WILSON AND  SOUTH OGDEN...
   FARR WEST... HARRISVILLE AND  OGDEN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4153 11190 4114 11155 4110 11228 4125 11241
TIME...MOT...LOC 2242Z 235DEG 28KT 4123 11224

MPS
Special weather statement, Sep 1, 5:26 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
526 PM MDT SAT SEP 1 2012

UTZ002-020015-
NORTHERN WASATCH FRONT UT-
526 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DAVIS AND SOUTHWESTERN WEBER
COUNTIES UNTIL 615 PM MDT...

AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SYRACUSE...OR 13 MILES WEST
OF LAYTON...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   WEST POINT AND  HOOPER...
   SYRACUSE...
   CLEARFIELD... SUNSET AND  CLINTON...
   LAYTON... HILL AIR FORCE BASE... KAYSVILLE... RIVERDALE...
   ROY... FARMINGTON... WEST HAVEN AND  CENTERVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4130 11197 4088 11184 4093 11195 4089 11225
      4111 11238
TIME...MOT...LOC 2326Z 245DEG 20KT 4102 11216

MPS
Local storm report, Sep 1, 5:52 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
552 PM MDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             FARMINGTON              40.99N 111.89W
09/01/2012  M1.00 INCH       DAVIS              UT   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN FARMINGTON

&&

MT

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 6:34 PM MDTSevere Thunderstorm WarningSLCTooele45 min
Sep 1, 6:56 PM MDTSpecial Weather StatementSLCSalt Lake49 min
Sep 1, 7:07 PM MDTSevere Thunderstorm WarningSLCUtah53 min
Sep 1, 7:53 PM MDTAreal Flood AdvisorySLCUtah3 hr
Sep 2, 4:32 PM MDTFlash Flood WarningSLCGarfield, Wayne3 hr
Sep 2, 4:40 PM MDTSpecial Weather StatementSLCGarfield50 min
Sep 2, 5:28 PM MDTSpecial Weather StatementSLCWayne47 min

Nearby

Severe Thunderstorm Warnings in Utah, 2012Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.